Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Changing medications and still not undetectable
Mar 5, 2012

Hi Dr. Keith Henry I was diagnosed HIV+ on Dec 2010. My viral load was very high (1 million copies) and CD4 were around the 280. My doctor decided to put me in Truvada/Norvir/Reyataz treatment in January 2011. My VL started to go down and CD4 started to go up. On September 2011 my Dr. decided to change to Truvada/Norvir/Prezista because my VL was still not undetectable (VL ~250) even though my CD4 had increased to ~650. He was concerned that I was still not undetectable. This January he decided to change my prescription to Complera. My VL was ~120 and CD4 around the same number. I am concerned about the changes of medications and that my system may become resistance to the meds. Also, I started to feel fatigue, tired and sometimes with problems to breath so I am not sure if that could be a side effect of the complera. My other concern is the fat wasting risk of complera vs. Prezista/Truvada/Norvir cocktail. Any advise? Thanks for your response.

Response from Dr. Henry

I would have some concern about whether a rilpivirine based regimen (low barrier to resistance) would be a top choice in the setting of persistent low level viremia while on a darunavir (with high barrier to resistance) particularly when the baseline viral load was so high (can take a long time -ie > 6 months) to reach undetectable when starting at very high viral levels. There is not much data yet on fat wasting with rilpivirine long term but no strong single for fat wasting for either rilpivirine or darunavir based regimens over the first several years of use. KH



Previous
Mosguito bite reaction
Next
UPPER LEFT ARM NAGGING PAIN THAT EXTENDS TO THE NUMB...

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement